Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 49, NWS Green Bay, WI

September 3, 2014

NWS Green Bay, WI issued this small craft advisory at Sep 3, 2014, 3:26 PM CDT. It took effect at Sep 4, 2014, 1:00 AM CDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Sep 3, 2014, 3:26 PM CDT (20:26 UTC)
In effect from
Sep 4, 2014, 1:00 AM CDT
Expired
Sep 5, 2014, 7:00 AM CDT
In force
30 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

974 
WHUS73 KGRB 032026
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
326 PM CDT WED SEP 3 2014

...GUSTY SOUTH WINDS AND LARGE WAVES EXPECTED ON LAKE MICHIGAN...

.GUSTY SOUTH WINDS WILL DEVELOP OVERNIGHT AND CONTINUE ON
THURSDAY...AHEAD OF A COLD FRONT. THE GUSTY AND PERSISTENT WINDS
WILL GENERATE LARGE WAVES.

LMZ541>543-040430-
/O.NEW.KGRB.SC.Y.0049.140904T0600Z-140905T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
326 PM CDT WED SEP 3 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 7 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM THURSDAY TO 7 AM
CDT FRIDAY. 

* WINDS...SOUTH INCREASING TO 15 TO 25 KTS OVERNIGHT INTO THURSDAY
  MORNING...THEN CONTINUING INTO THURSDAY AFTERNOON. A FEW GUSTS
  TO 30 KTS ARE POSSIBLE. WINDS WILL VEER SOUTHWEST THURSDAY
  EVENING...THEN WEST AT 10 TO 20 KTS EARLY FRIDAY MORNING.

* WAVES...BUILDING TO 3 TO 6 FT ON THURSDAY MORNING. WAVE SHOULD
  SUBSIDE TO 2 TO 4 FT EARLY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
6 follow-up statements
648 
WHUS73 KGRB 040243
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
943 PM CDT WED SEP 3 2014

...GUSTY SOUTH TO SOUTHWEST WINDS THROUGH THURSDAY EVENING...

.GUSTY SOUTH WINDS WILL DEVELOP OVERNIGHT AND CONTINUE ON
THURSDAY...AHEAD OF A COLD FRONT. THE GUSTY AND PERSISTENT WINDS
WILL GENERATE LARGE WAVES.

LMZ521-522-041045-
/O.EXB.KGRB.SC.Y.0049.140904T0600Z-140905T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
943 PM CDT WED SEP 3 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 1 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM THURSDAY TO 1 AM
CDT FRIDAY. 

* WINDS...SOUTH INCREASING TO 15 TO 25 KTS OVERNIGHT INTO THURSDAY
  MORNING...THEN CONTINUING INTO THURSDAY AFTERNOON. A FEW GUSTS
  TO 30 KTS ARE POSSIBLE. WINDS WILL VEER SOUTHWEST THURSDAY
  AFTERNOON AND EVENING...THEN WEST AT 10 TO 20 KTS EARLY FRIDAY
  MORNING.

* WAVES OF 2 TO 4 FT EXPECTED THROUGH THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-041045-
/O.CON.KGRB.SC.Y.0049.140904T0600Z-140905T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
943 PM CDT WED SEP 3 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM THURSDAY TO
7 AM CDT FRIDAY...

* WINDS...SOUTH INCREASING TO 15 TO 25 KTS OVERNIGHT INTO 
  THURSDAY MORNING...THEN CONTINUING INTO THURSDAY AFTERNOON. A 
  FEW GUSTS TO 30 KTS ARE POSSIBLE. WINDS WILL VEER SOUTHWEST 
  THURSDAY EVENING...THEN WEST AT 10 TO 20 KTS EARLY FRIDAY 
  MORNING. 

* WAVES...BUILDING TO 3 TO 6 FT ON THURSDAY MORNING. WAVE SHOULD 
  SUBSIDE TO 2 TO 4 FT EARLY FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
085 
WHUS73 KGRB 040932
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
432 AM CDT THU SEP 4 2014

...GUSTY SOUTH TO SOUTHWEST WINDS THROUGH TONIGHT...

.GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE AHEAD OF A COLD
FRONT TODAY AND TONIGHT. THE GUSTY AND PERSISTENT WINDS WILL
GENERATE LARGE WAVES.

LMZ521-522-041745-
/O.CON.KGRB.SC.Y.0049.000000T0000Z-140905T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
432 AM CDT THU SEP 4 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

* SOUTH WINDS 10 TO 20 KTS WITH OCCASIONAL GUSTS OVER 25 KTS ARE
  EXPECTED TODAY. WINDS WILL VEER SOUTHWEST THIS AFTERNOON AND
  EVENING...THEN WEST AT 10 TO 20 KTS EARLY FRIDAY MORNING.

* WAVES OF 2 TO 4 FT ARE EXPECTED THROUGH THE PERIOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-041745-
/O.CON.KGRB.SC.Y.0049.000000T0000Z-140905T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
432 AM CDT THU SEP 4 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

* SOUTH WINDS 15 TO 25 KTS ARE EXPECTED TODAY. WINDS WILL VEER
  SOUTHWEST THIS EVENING...THEN WEST AT 10 TO 20 KTS EARLY FRIDAY
  MORNING.

* WAVES WILL BUILD TO 4 TO 6 FT TODAY...THEN GRADUALLY SUBSIDE TO
  2 TO 4 FT LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
TSK
450 
WHUS73 KGRB 041607
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1107 AM CDT THU SEP 4 2014

...GUSTY SOUTH TO SOUTHWEST WINDS THROUGH TONIGHT...

.GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE AHEAD OF A COLD
FRONT TODAY AND TONIGHT. STRONG WINDS ARE ALSO POSSIBLE FOR ANY
THUNDERSTORMS THAT MAY FORM.

LMZ521-522-050015-
/O.CON.KGRB.SC.Y.0049.000000T0000Z-140905T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
1107 AM CDT THU SEP 4 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

* SOUTH WINDS 10 TO 20 KTS WITH OCCASIONAL GUSTS OVER 25 KTS ARE 
  EXPECTED TODAY. WINDS WILL VEER SOUTHWEST THIS AFTERNOON AND 
  EVENING...THEN WEST AT 10 TO 20 KTS EARLY FRIDAY MORNING. 

* WAVES OF 2 TO 4 FT ARE EXPECTED THROUGH THE PERIOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-050015-
/O.CON.KGRB.SC.Y.0049.000000T0000Z-140905T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1107 AM CDT THU SEP 4 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

* SOUTH WINDS 15 TO 25 KTS ARE EXPECTED TODAY. WINDS WILL VEER 
  SOUTHWEST THIS EVENING...THEN WEST AT 10 TO 20 KTS EARLY 
  FRIDAY MORNING. 

* WAVES WILL BUILD TO 4 TO 6 FT TODAY...THEN GRADUALLY SUBSIDE 
  TO 2 TO 4 FT LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
686 
WHUS73 KGRB 042059
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
359 PM CDT THU SEP 4 2014

...GUSTY SOUTH TO SOUTHWEST WINDS THROUGH TONIGHT...

.GUSTY SOUTH TO SOUTHWEST WINDS AND HIGH WAVES WILL CONTINUE AHEAD OF
A COLD FRONT FOR TONIGHT. 

LMZ521-522-050500-
/O.CON.KGRB.SC.Y.0049.000000T0000Z-140905T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
359 PM CDT THU SEP 4 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

* SOUTH WINDS 15 TO 20 KTS WITH OCCASIONAL GUSTS OVER 25 KTS ARE
  EXPECTED. WINDS WILL VEER WEST LATE TONIGHT AND EASE TO 10 TO 20
  KTS.

* WAVES OF 2 TO 4 FT ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-050500-
/O.CON.KGRB.SC.Y.0049.000000T0000Z-140905T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
359 PM CDT THU SEP 4 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

* SOUTH WINDS 15 TO 25 KTS ARE EXPECTED FOR TONIGHT. WINDS WILL
  VEER SOUTHWEST THIS EVENING...THEN WEST AT 10 TO 20 KTS EARLY
  FRIDAY MORNING.

* WAVES OF 4 TO 6 FT ARE EXPECTED...THEN GRADUALLY SUBSIDE TO 2
  TO 4 FT LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
709 
WHUS73 KGRB 050223
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
923 PM CDT THU SEP 4 2014

...GUSTY SOUTHWEST WINDS THROUGH FRIDAY MORNING...

.GUSTY SOUTHWEST WINDS AND HIGH WAVES WILL CONTINUE AHEAD OF A
COLD FRONT THROUGH FRIDAY MORNING.

LMZ521-522-051000-
/O.EXT.KGRB.SC.Y.0049.000000T0000Z-140905T1000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
923 PM CDT THU SEP 4 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM CDT FRIDAY...

* SOUTH WINDS 15 TO 20 KTS WITH OCCASIONAL GUSTS OVER 25 KTS ARE
  EXPECTED. WINDS WILL VEER WEST BY FRIDAY MORNING AND EASE TO 10
  TO 20 KTS.

* WAVES OF 2 TO 4 FT ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-051030-
/O.CON.KGRB.SC.Y.0049.000000T0000Z-140905T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
923 PM CDT THU SEP 4 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

* SOUTHWEST WINDS 15 TO 25 KTS ARE EXPECTED...WITH HIGHER GUSTS.
  WINDS WILL VEER WEST BY FRIDAY MORNING AT 10 TO 20 KTS.

* WAVES OF 4 TO 7 FT ARE EXPECTED...THEN GRADUALLY SUBSIDE TO 2 TO
  4 FT BY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
396 
WHUS73 KGRB 050944
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
444 AM CDT FRI SEP 5 2014

...GUSTY SOUTHWEST WINDS THROUGH FRIDAY MORNING...

.SOUTHWEST WINDS AND WAVES WILL SUBSIDE AS A COLD FRONT MOVES
THROUGH THIS MORNING.

LMZ521-522-051045-
/O.CAN.KGRB.SC.Y.0049.000000T0000Z-140905T1000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
444 AM CDT FRI SEP 5 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

GUSTY SOUTHWEST WINDS AND HIGH WAVES HAVE SUBSIDED EARLY THIS
MORNING...SO THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

LMZ541>543-051200-
/O.CON.KGRB.SC.Y.0049.000000T0000Z-140905T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
444 AM CDT FRI SEP 5 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* SOUTHWEST WINDS 10 TO 20 KTS WILL VEER NORTHWEST AND WEAKEN
  THIS MORNING.

* WAVES OF 3 TO 5 FT WILL SUBSIDE TO 1 TO 3 FT THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
TSK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 3, 3:01 PM CDT, 25 minutes earlier.

Area forecast discussion, Sep 3, 3:01 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
301 PM CDT WED SEP 3 2014

FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE

.SHORT TERM...TONIGHT
ISSUED AT 300 PM CDT WED SEP 3 2014

CONVECTION CONTINUES TO DEVELOP OVER CENTRAL MINNESOTA AND NORTHWEST
WISCONSIN THIS AFTERNOON AND THEN WEAKENS AS IT MOVES EAST INTO
NORTH CENTRAL WISCONSIN. AT 2 PM WEDNESDAY AFTERNOON THE LEADING
EDGE OF THE SURFACE WARM FRONT EXTENDED FROM SOUTHERN MN INTO FAR
SOUTHWEST WISCONSIN.

PRIMARY CONCERN FOR TONIGHT CENTERS ON THE POTENTIAL OF A
THUNDERSTORM COMPLEX DEVELOPING OVER CENTRAL MINNESOTA LATE THIS
AFTERNOON AND EVENING AND THEN TRACKING INTO NORTHWEST TO NORTH
CENTRAL WISCONSIN THIS EVENING AS THE 40 KNOT LLJ TURNS
SOUTHWEST. THE CONVECTION IS THEN EXPECTED TO TURN MORE
SOUTHEASTWARD AND SLIDE OVER MUCH OF THE NORTHEST HALF OF THE
STATE OVERNIGHT INTO THURSDAY MORNING. ANTICIPATE THE STRONGEST
STORMS WILL BE LATE TONIGHT AS THE CAP EDGE SHIFTS IN CENTRAL AND
NORTH CENTRAL WISCONSIN AND THE LLJ VEERS INTO THE AREA.

WITH PWATS CLIMBING TO NEAR 1.80 INCHES...AND THE POTENTIAL OF
TRAINING STORMS ALONG OR NEAR A FRONTAL BOUNDARY...LOCALLY HEAVY
RAINFALL POSSIBLE. DAMAGING WINDS ALSO A CONCERN.

.LONG TERM...THURSDAY THROUGH WEDNESDAY
ISSUED AT 300 PM CDT WED SEP 3 2014

FOR THE PERIOD THURSDAY THROUGH NEXT WEDNESDAY.

THE COMPLEX OF THUNDERSTORMS SHOULD BE EXITING THE AREA THURSDAY
MORNING. A WARM FRONT WILL LIFT QUICKLY NORTHWARD AND MOST OF THE
REGION SHOULD GET INTO THE 80S WITH DEW POINTS AROUND 70 IN THE
AFTERNOON. WARM AIR ALOFT SHOULD KEEP THUNDERSTORMS FROM
DEVELOPING UNTIL THE COLD FRONT APPROACHES LATE IN THE AFTERNOON
AND EVENING. THE MODELS HAVE SIGNIFICANT DIFFERENCES AS TO WHETHER
THERE ARE JUST SCATTERED STORMS AHEAD OF THE FRONT OR A
SIGNIFICANT LINE. THERE IS PLENTY OF INSTABILITY AND A GOOD AMOUNT
OF SHEAR IN THE AFTERNOON AND EARLY EVENING...BUT IF THE FRONT
SLOWS AT ALL THE LOSS OF SURFACE HEATING MAY LIMIT SEVERE
POTENTIAL.

WHATEVER SHOWERS AND THUNDERSTORMS ACCOMPANY THE FRONT SHOULD END
FROM NORTHWEST TO SOUTHEAST EARLY FRIDAY WITH DRIER AND COOLER
AIR TO FOLLOW FOR FRIDAY AFTERNOON THROUGH EARLY NEXT WEEK. ANOTHER
SHORTWAVE TROUGH IS FORECAST TO APPROACH FROM THE PLAINS STATES
MONDAY NIGHT AND TUESDAY AND BRING SHOWERS AND THUNDERSTORMS.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1133 AM CDT WED SEP 3 2014

MID TO HIGH LEVEL CLOUD FROM BLOW OFF FROM THUNDERSTORMS OVER
CENTRAL MINNESOTA WERE PASSING OVER MUCH OF CENTRAL...NORTH
CENTRAL AND FAR NORTHEAST WISCONSIN TODAY. OTHERWISE VFR
CONDITIONS EXPECTED TODAY.  CONDITIONS WILL DETERIORATE TONIGHT AS A
WARM FRONT LIFTS INTO THE STATE. CLUSTER OF STORMS WITH
WIDESPREAD MVFR/IFR CONDITIONS WILL SPREAD FROM NORTHWEST TO
SOUTHEAST TONIGHT BEFORE DIMINISHING THURSDAY MORNING OVER
NORTHEAST WISCONSIN. IN ADDITION TO LLWS CONDITIONS DEVELOPING AS
THE WARM FRONT APPROACHES...A FEW STORMS MAY BE SEVERE WITH HEAVY
RAIN...DAMAGING WINDS AND LARGE HAIL,.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....TDH
LONG TERM......RDM
AVIATION.......TDH
Hazardous weather outlook, Sep 3, 2:50 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
250 PM CDT WED SEP 3 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-042000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
250 PM CDT WED SEP 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL SPREAD INTO PARTS OF NORTH
CENTRAL WISCONSIN DURING THE REMAINDER OF THE AFTERNOON AND EARLY
EVENING...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. LATER THIS
EVENING AND ESPECIALLY OVERNIGHT...A CLUSTER OF STORMS WILL
DEVELOP OVER WEST CENTRAL MINNESOTA AND NORTHWEST WISCONSIN AND
TRACK SOUTHEASTWARD INTO CENTRAL...NORTH CENTRAL AND NORTHEAST
WISCONSIN. SOME OF THESE STORMS COULD BE SEVERE AND PRODUCE LARGE
HAIL AND DAMAGING WINDS. HEAVY RAIN AND LOCALIZED FLOODING IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT WEDNESDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA LATE
THURSDAY AFTERNOON AND THURSDAY NIGHT AS A COLD FRONT APPROACHES
FROM THE WEST. IF THE STORMS DEVELOP AS FORECAST...THERE IS SOME
POTENTIAL FOR SEVERE WEATHER...WITH DAMAGING WINDS...VERY LARGE
HAIL...AND EVEN A FEW TORNADOES. BE SURE TO CLOSELY MONITOR LATER
FORECASTS AND STATEMENTS ON THIS WEATHER SITUATION...ESPECIALLY IF
YOU HAVE OUTDOOR ACTIVITIES PLANNED FOR LATE THURSDAY AFTERNOON OR
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND AGAIN THURSDAY
AFTERNOON AND EVENING.

LMZ521-522-541>543-042000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
250 PM CDT WED SEP 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY LATE TONIGHT...AND MAY PRODUCE
HAIL...GUSTY WINDS AND HEAVY RAINFALL.

INCREASING SOUTH WINDS AND BUILDING WAVES MAY CREATE CONDITIONS
HAZARDOUS FOR SMALL CRAFT ON LAKE MICHIGAN TONIGHT...ESPECIALLY
AFTER MIDNIGHT. IN ADDITION...AREAS OF MARINE FOG MAY CAUSE
NAVIGATION PROBLEMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

STRONG SOUTH WINDS AND HIGH WAVES WILL PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT ON THURSDAY AND THURSDAY EVENING.

THUNDERSTORMS AND AREAS OF FOG ARE ALSO LIKELY AT TIMES THROUGH
THURSDAY NIGHT. THE STORMS AND FOG COULD POSE A SIGNIFICANT
HAZARD TO BOATERS.

In the hours before

Special weather statement, Sep 3, 2:49 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
249 PM CDT WED SEP 3 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-040230-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
249 PM CDT WED SEP 3 2014

...STRONG TO SEVERE STORMS POSSIBLE TONIGHT THROUGH THURSDAY
EVENING...

A DEVELOPING FRONTAL SYSTEM TRACKING OVER THE NORTHERN PLAINS MAY
BE CAPABLE OF PRODUCING A FEW PERIODS OF THUNDERSTORMS FROM
TONIGHT THROUGH THURSDAY NIGHT. THE FIRST ROUND WILL BE ASSOCIATED
WITH A WARM FRONT LIFTING NORTH OVER THE WESTERN GREAT LAKES
REGION...AND THEN A SECOND ROUND WITH A COLD FRONT PASSAGE LATER
THURSDAY INTO THURSDAY EVENING.

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MINNESOTA AND FAR
WESTERN WISCONSIN THIS AFTERNOON BEFORE TRACKING INTO NORTH
CENTRAL THIS EVENING AND THEN MOVE SOUTHEAST INTO CENTRAL AND
NORTHEAST WISCONSIN OVERNIGHT INTO THURSDAY MORNING. A FEW STORMS
MAY PRODUCE LARGE HAIL AND DAMAGING WINDS MAINLY LATE EVENING AND
OVERNIGHT. TRAINING THUNDERSTORMS MAY ALSO PRODUCE LOCALLY HEAVY
RAINFALL WHICH MAY LEAD TO URBAN AND SMALL STREAM FLOODING.

SOME SHOWERS OR THUNDERSTORMS MAY LINGER THURSDAY MORNING...THEN
IT WILL BECOME PARTLY SUNNY...VERY WARM AND HUMID THURSDAY AFTERNOON.
AN APPROACHING COLD FRONT FROM MINNESOTA MAY PRODUCE A SCATTERED
OR BROKEN LINE OF THUNDERSTORMS THAT SHOULD ARRIVE IN CENTRAL AND
NORTH CENTRAL WISCONSIN LATE IN THE AFTERNOON...AND ACROSS NORTHEAST
AND EAST CENTRAL WISCONSIN THURSDAY EVENING. THERE IS SOME DOUBT
OVER WHETHER THESE STORMS WILL MATERIALIZE...BUT IF THEY DO SOME
COULD BE STRONG OR SEVERE.

DUE TO THE UNCERTAINTY OF THE POTENTIAL OF SEVERE WEATHER TONIGHT
THROUGH THURSDAY NIGHT...ALL SHOULD LISTER TO LATER FORECAST AND
STATEMENTS.

TDH/RDM

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.